Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 271, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 28, 2006, 7:49 PM EDT for Hancock County, Madison County, Indiana. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2006, 7:49 PM EDT (23:49 UTC)
- Expired
- Jun 28, 2006, 8:16 PM EDT
- In force
- 27 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Hancock County, IN, Madison County, IN
The radar
The Indianapolis radar (KIND), 54 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:57 PM EDT | HAIL 0.88 | 5 E Fortville, IN | |
| Jun 28, 8:25 PM EDT | HAIL 0.88 | 5 E Fortville, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 282349 SVRIND INC059-095-290030- /O.NEW.KIND.SV.W.0271.060628T2349Z-060629T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 749 PM EDT WED JUN 28 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HANCOCK COUNTY IN CENTRAL INDIANA... SOUTHERN MADISON COUNTY IN CENTRAL INDIANA... * UNTIL 830 PM EDT * AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR INGALLS...OR ABOUT 11 MILES SOUTHWEST OF ANDERSON...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARKLEVILLE AROUND 805 PM EDT... WILKINSON AROUND 810 PM EDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4006 8582 3988 8589 3980 8563 4002 8559 $$ JK
2 follow-up statements
000 WWUS53 KIND 282358 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 757 PM EDT WED JUN 28 2006 INC095-290007- /O.CAN.KIND.SV.W.0271.000000T0000Z-060629T0030Z/ MADISON- 757 PM EDT WED JUN 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY IS CANCELLED... STORMS HAVE MOVED SOUTH OF THE AREA. LAT...LON 3996 8583 3988 8589 3980 8563 3995 8561 $$ INC059-290030- /O.CON.KIND.SV.W.0271.000000T0000Z-060629T0030Z/ HANCOCK- 757 PM EDT WED JUN 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR NORTHERN HANCOCK COUNTY... AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL MADISON COUNTY...OR ABOUT 10 MILES SOUTHWEST OF ANDERSON...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN HANCOCK COUNTY AROUND 810 PM EDT LAT...LON 3996 8583 3988 8589 3980 8563 3995 8561 $$ JK
000 WWUS53 KIND 290016 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 817 PM EDT WED JUN 28 2006 INC059-290027- /O.CAN.KIND.SV.W.0271.000000T0000Z-060629T0030Z/ HANCOCK- 817 PM EDT WED JUN 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HANCOCK COUNTY IS CANCELLED... LAT...LON 3996 8583 3988 8589 3980 8563 3995 8561 $$ CO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:30 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 28, 7:30 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 PM EDT WED JUN 28 2006 .AVIATION DISCUSSION...FOR 00Z TAFS. UPR LOW OVR NRN INDIANA AT 23Z AND MOVING EAST. CONVECTION HAS CLEARED FROM ALL SITES EXCEPT KIND AND WL CLEAR OUT OF KIND BY 01Z. WITH WET SOIL AT ALL SITES FROM TODAYS RAIN AND LT WINDS OVERNIGHT...EXPECT VSBYS TO DROP TO MVFR AT ALL SITES AFTER 08-09Z AND STAY THAT WAY UNTIL 12-13Z. THE UPR LOW WL MOVE TO THE EAST AND HI PRES SHUD BLD IN BEHIND IT...KEEPING VFR CONDITIONS THRU THE DAY AFTER THE PATCHY FOG BURNS OFF. && .PREV DISCUSSION... PROBLEM OF DAY IS POPS TONIGHT. GUIDANCE CALLS FOR A MOSTLY DRY FORECAST...BUT I DONT BUY IT. POWERFUL UPPER LOW AND COLD TEMP ANOMALY ALOFT STILL TO OUR WEST. SUMMER SOLSTICE ONLY WEEK AGO. SPC HAS AREA OUTLOOKED FOR SLIGHT. I COULD SEE SOMETHING FIRING LATE IN THE DAY AND CONTINUING INTO THE FIRST PART OF TONIGHT. WILL GO CHC POPS. AFTER THAT DRIER FOR A WHILE AS UPPER LOWS MOVES EAST AND SURFACE HIGH BUILDS IN ACCORDING TO ALL MODELS. GFS LOOKS LIKE IT IS PICKING UP SOME CONVECTIVE FEEDBACK...TYPICAL FOR IT...SO GOING WITH NAM MOST OF THE TIME. UNDER THIS SCENARIO DRY BUT PARTLY CLOUDY THROUGH FRIDAY. SLGT CHC RAIN ENTERING NW FRIDAY NIGHT WITH WARM FRONT TRYING TO DEVELOP. AS WILL GO WITH NAM FOR MOISTURE...ALSO GOING WITH MET FOR TEMPS. ACTUALLY THEY ARE ALL PRETTY CLOSE AND LOOK GOOD CONSIDERING CONTINUITY UNTIL FRIDAY. AFTER THAN MAV DIGRESSES...POSSIBLY DUE TO CLOUDS ASSOCIATED WITH CONVECTIVE FEEDBACK ALREADY MENTIONED. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CP PUBLIC...KWIATKOWSKI
Hazardous weather outlook, Jun 28, 5:50 AM EDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 550 AM EDT WED JUN 28 2006 INZ021-028>031-035>049-051>057-060>065-067>072-291000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 450 AM CDT WED JUN 28 2006 /550 AM EDT WED JUN 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM ACTIVITY IS POSSIBLE ACROSS CENTRAL INDIANA TODAY AND TONIGHT. PRESENT INDICATIONS ARE THAT A FEW STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE MOST FAVORABLE TIME FOR SEVERE STORM DEVELOPMENT APPEARS TO BE FROM ABOUT 200 PM EDT...100 PM CDT...UNTIL ABOUT 1100 PM EDT... 1000 PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM ACTIVITY IS POSSIBLE FROM SATURDAY NIGHT THROUGH MONDAY. AT THIS POINT...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Local storm report, Jun 28, 6:43 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
643 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL TERRE HAUTE 39.47N 87.38W
06/28/2006 E0.75 INCH VIGO IN AMATEUR RADIO
&&
PGRAYLocal storm report, Jun 28, 7:06 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
706 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL GREENCASTLE 39.64N 86.84W
06/28/2006 E0.75 INCH PUTNAM IN LAW ENFORCEMENT
&&
PGRAYLocal storm report, Jun 28, 7:20 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
720 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 5 SE INDIANAPOLIS 39.73N 86.08W
06/28/2006 M1.00 INCH MARION IN TRAINED SPOTTER
&&
CETLocal storm report, Jun 28, 7:26 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
726 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 5 SE INDIANAPOLIS 39.73N 86.08W
06/28/2006 U0.50 INCH MARION IN TRAINED SPOTTER
&&
CETLocal storm report, Jun 28, 7:40 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
740 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 7 SW COLUMBUS 39.14N 86.01W
06/28/2006 M0.75 INCH BARTHOLOMEW IN TRAINED SPOTTER
&&
CETLocal storm report, Jun 28, 7:42 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
742 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 2 W GREENWOOD 39.62N 86.15W
06/28/2006 M0.88 INCH JOHNSON IN TRAINED SPOTTER
&&
CETThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:04 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Marion | 41 min |
| Jun 28, 4:07 PM EDT | Severe Thunderstorm Warning | IND | Howard | 22 min |
| Jun 28, 5:06 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry | 39 min |
| Jun 28, 5:12 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown | 25 min |
| Jun 28, 6:52 PM EDT | Severe Thunderstorm Warning | IND | Putnam | 29 min |
| Jun 28, 7:01 PM EDT | Severe Thunderstorm Warning | IND | Henry | 28 min |
| Jun 28, 7:28 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.